MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-44G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: size 6 accolade ii 127 deg; cat#6721-0635; lot# 56289603; v40 cocr lfit head 44mm/+0; cat# 6260-9-144; lot# wl17v8; trident psl ha cluster 60mm; cat# 542-11-60g; lot# 56136702; it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Rep reported there were three gelatinous masses on the patient's hip which extended down to the stem (not reported as psuedotumor).Fluid could not be extracted from the masses pre-revision, tissue was sent to be examined.No black tissue was noted in the patient's joint.No black material/ corrosion was noted at the head/ trunnion interface.No trunnion wear was noted.Patient factor: lymphoma within the past year.Patient's femoral head and liner were revised to a v40 +4 sleeve, 44 biolox head, and the same catalog number liner (different lot).
 
Additional Manufacturer Narrative
An event regarding patient factors involving a trident liner was reported.The event was not confirmed.Method & results product evaluation and results: visual inspection of the returned device was performed as part of mar dated (b)(6) 2019 and noted the following: damage consistent with the explantation process was observed on the insert.Impressions were observed on the proximal side of the liner which was consistent with insert/shell contact.Yellow discoloration, consistent with absorption of synovial fluid, was also observed on the insert.A higher magnification image of articulating surface shows damage consistent with burnishing, scratching, and third body indentations.The damage modes present on the articulating surface are common damage modes for uhmwpe.Material analysis of the returned device noted the following: the damage present on the articulating surface of the insert is consistent with burnishing, scratching and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the liner is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: a surgical pathology report describes synovitis and gross examination only of explanted components.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Rep reported there were three gelatinous masses on the patient's hip which extended down to the stem (not reported as psuedotumor).Fluid could not be extracted from the masses pre-revision, tissue was sent to be examined.No black tissue was noted in the patient's joint.No black material/ corrosion was noted at the head/ trunnion interface.No trunnion wear was noted.Patient factor: lymphoma within the past year.Patient's femoral head and liner were revised to a v40 +4 sleeve, 44 biolox head, and the same catalog number liner (different lot).Update (b)(6) 2019: material analysis noted the following: eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.

Brand Name
TRIDENT 0 DEG INSERT 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8470417
Report Number0002249697-2019-01495
Device Sequence Number1650518
Product Code LPH
UDI-Device Identifier07613327025385
UDI-Public07613327025385
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number623-00-44G
Device Lot Number1R4JVD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight84